Puerto Rico, 2005

Flood in Puerto Rico, August 18 to 19, 2005

August 18 to 19, 2005 · NWS SJU · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 18, 4:04 PM AST, 4 hours 56 minutes earlier.

Area forecast discussion, Aug 18, 4:04 PM AST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
404 PM AST THU AUG 18 2005

.DISCUSSION...

FOR THE REMNANTS OF TROPICAL DEPRESSION 10...SEEMS THE AFTERNOON
RECONNAISSANCE FLIGHT FOUND NO HINT OF A CIRCULATION OR ANY EVIDENCE
OF A CLOSED LOW. SO ANY FURTHER DEVELOPMENT IS EXPECTED TO BE SLOW
TO OCCUR OVER THE NEXT DAY OR TWO. HOWEVER...AS IT PASSES TO THE
NORTHEAST AND NORTH OF THE REGION OVER THE NEXT 24 TO 36 HOURS OR
SO...THERE SHOULD BE AN INCREASING SUPPLY OF LOW LEVEL MOISTURE AND
CHANCES OF CONVECTION...BUT MAINLY EXPECTED EARLY SATURDAY THROUGH
SUNDAY.

FAIRLY TRANQUIL MARINE CONDITIONS ARE EXPECTED TO CONTINUE OVER THE
REGION THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  80  89  80  88 /  40  50  50  70
STT  80  87  80  87 /  50  50  50  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

41
Hazardous weather outlook, Aug 18, 6:00 AM AST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST THU AUG 18 2005

PRZ001>013-AMZ710>750-191030-
600 AM AST THU AUG 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

FOR TODAY...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL ISLAND
EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED TO SCATTERED
THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS...BUT MAINLY ACROSS
THE INTERIOR SECTORS OF PUERTO RICO DURING THE AFTERNOON HOURS.
THERE IS THE POTENTIAL OF URBAN AND SMALL STREAMS FLOODING.

.DAYS TWO THROUGH SEVEN...

SCATTERED SHOWERS AND ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE
EACH DAY IN THE INTERIOR OF PUERTO RICO WITH THE RISK OF LOCAL
FLOODING IN URBAN AREAS AND SMALL STREAMS. THE TAIL OF THE REMNANT
OF TROPICAL DEPRESSION 10...WHICH HAS THE POTENTIAL TO REDEVELOP
INTO A TROPICAL CYCLONE OVER THE NEXT DAY OR SO...WILL CAUSE SOME
INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ720>730-191030-
600 AM AST THU AUG 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

FOR TODAY...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL ISLAND
EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER
PARTS OF THE LOCAL ISLANDS MAINLY DURING THE AFTERNOON HOURS...WITH
THE RISK OF ISOLATED LOCAL FLOODING IN URBAN AREAS AND GUTS.

.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY
WITH THE RISK OF ISOLATED LOCAL FLOODING IN URBAN AREAS AND GUTS.
THE TAIL OF THE REMNANT OF TROPICAL DEPRESSION 10...WHICH HAS THE
POTENTIAL TO REDEVELOP INTO A TROPICAL CYCLONE OVER THE NEXT DAY OR
SO...WILL CAUSE SOME INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY ON
FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Event by event

1 flood. Local standard time, as filed.

Flood, Mayaguez and Vicinity

When
August 18, 9:00 PM AST to August 19, 4:00 AM AST
Where
Mayaguez and Vicinity forecast zone
Reported by
EMERGENCY MANAGER

River Culebrinas was reported out of its banks at El Salto de Taquio sector, in Moca.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470567.